Alert archive / Illinois / River Flood Warnings in 2014

River Flood Warning 134, NWS Indianapolis, IN

April 27, 2014Clark County, Crawford County, Illinois; Sullivan County, Vigo County, Indiana

NWS Indianapolis, IN issued this river flood warning at Apr 27, 2014, 9:31 AM CDT for Clark County, Crawford County, Illinois; Sullivan County, Vigo County, Indiana. It took effect at Apr 30, 2014, 3:00 AM CDT. It was in force for 22 hr.

The area

The outline as issued.

The facts

Issued
Apr 27, 2014, 9:31 AM CDT (14:31 UTC)
In effect from
Apr 30, 2014, 3:00 AM CDT
Expired
May 1, 2014, 1:00 AM CDT
In force
22 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Minor

Counties Clark County, IL, Crawford County, IL, Sullivan County, IN, Vigo County, IN

The radar

The Indianapolis radar (KIND), 105 km from the middle of the area, began a volume at 14:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wabash River at Terre Haute Legacy Site (HUFI3).

Action stage
9 ft
Minor stage
14 ft
Moderate stage
22 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03341499, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

233 
WGUS43 KIND 271431
FLWIND
FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1031 AM EDT SUN APR 27 2014

...The National Weather Service in Indianapolis has issued a Flood 
Warning for portions of the following rivers in central and southern 
Indiana...

  Wabash River...

.Periods of rain beginning this evening and lasting the next few days
will cause river levels to rise to above flood stage. 

Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web. From
the blue menu bar on the left side of the page...click on rivers and 
lakes.

&&

ILC023-033-INC153-167-281431-
/O.NEW.KIND.FL.W.0134.140430T0800Z-140501T0600Z/
/HUFI3.1.ER.140430T0800Z.140430T1200Z.140430T1800Z.NO/
1031 AM EDT SUN APR 27 2014

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the Wabash River at Terre Haute.
* from late Tuesday night to late Wednesday night.
* At 10:00 AM Sunday the stage was 5.4 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Wednesday morning and continue
  to rise to near 14.2 feet by Wednesday morning.the river will fall 
  below flood stage by Wednesday early afternoon.
* At 14.0 feet...Flood waters begin to enter the two breaks in the 
  Honey Creek Levee maintained by the Honey Creek Levee Association.
  These two breaks occurred during the April 2013 flood.

&&

LAT...LON 3960 8741 3945 8747 3932 8763 3930 8757
      3943 8740 3960 8736             

$$

ILC033-101-INC083-153-281430-
/O.NEW.KIND.FL.W.0135.140430T1115Z-140502T1200Z/
/HUTI2.1.ER.140430T1115Z.140430T1800Z.140502T0000Z.NO/
931 AM CDT SUN APR 27 2014

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the Wabash River at Hutsonville Legacy Power Plant Site.
* from Wednesday morning to Friday morning.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast to have a maximum value of 16.6 
  feet Wednesday early afternoon.
* At 16.0 feet...Old Darwin Road and a few low rural roads between 
  York and Hutsonville, Illinois begin to flood.  Agricultural 
  flooding begins along portions of the river.

&&

LAT...LON 3932 8763 3922 8762 3914 8768 3912 8762
      3923 8754 3930 8757             

$$

ILC033-101-INC083-153-281430-
/O.NEW.KIND.FL.W.0136.140430T2300Z-140502T0600Z/
/RVTI3.1.ER.140430T2300Z.140501T0000Z.140501T1800Z.NO/
1031 AM EDT SUN APR 27 2014

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the Wabash River at Riverton.
* from Wednesday evening to late Thursday night.
* At  1:00 PM Saturday the stage was 8.3 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Wednesday evening and continue
  to rise to near 15.1 feet by Wednesday evening.the river will fall 
  below flood stage by Thursday early afternoon.
* At 16.0 feet...Some agricultural lands underwater.  A few rural 
  roads in Crawford County, Illinois close as water backs up Minnow 
  slough.  High water affects campground at Leaverton Park in 
  Palestine.  A few private roads near the Gill Township levee in 
  Sullivan County may flood.  Water level is at the top of most 
  makeshift levees.

&&

LAT...LON 3913 8767 3898 8759 3885 8756 3886 8750
      3899 8748 3913 8761             

$$
1 follow-up statement
764 
WGUS83 KIND 281522
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1122 AM EDT MON APR 28 2014

......The Flood Warning is no longer in effect for portions of the
following river in western Indiana...

  Wabash River...


.Flooding is not expected based on recent and anticipated rainfall
through Wednesday morning along portions of the Wabash River.

Precautionary/Preparedness Actions...

Recreational and agricultural interests should remain alert to
changing river conditions.

For detailed flood information go to weather.gov/ind on the web. From
the blue menu bar on the left side of the page...click on rivers and 
lakes.

&&

ILC023-033-INC153-167-281552-
/O.CAN.KIND.FL.W.0134.000000T0000Z-140501T0600Z/
/HUFI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1122 AM EDT MON APR 28 2014

The Flood Warning is cancelled for
  The Wabash River at Terre Haute.
* At 11:00 AM Monday the stage was 5.3 feet.
* Flood stage is 14.0 feet.
* Forecast...The river will crest below flood stage at 10.7 feet 
  Wednesday early afternoon.


&&

LAT...LON 3960 8741 3945 8747 3932 8763 3930 8757
      3943 8740 3960 8736             

$$

ILC033-101-INC083-153-281552-
/O.CAN.KIND.FL.W.0135.000000T0000Z-140502T1200Z/
/HUTI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1022 AM CDT MON APR 28 2014

The Flood Warning is cancelled for
  The Wabash River at Hutsonville Legacy Power Plant Site.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast below flood stage with a maximum 
  value of 15.4 feet Wednesday evening.

&&

LAT...LON 3932 8763 3922 8762 3914 8768 3912 8762
      3923 8754 3930 8757             

$$

ILC033-101-INC083-153-281552-
/O.CAN.KIND.FL.W.0136.000000T0000Z-140502T0600Z/
/RVTI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1122 AM EDT MON APR 28 2014

The Flood Warning is cancelled for
  The Wabash River at Riverton.
* Flood stage is 15.0 feet.
* Forecast...The river is forecast below flood stage with a maximum 
  value of 13.8 feet early Thursday morning.

&&

LAT...LON 3913 8767 3898 8759 3885 8756 3886 8750
      3899 8748 3913 8761             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Apr 27, 9:19 AM CDT, 12 minutes earlier.

Area forecast discussion, Apr 27, 9:19 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1019 AM EDT SUN APR 27 2014

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 304 AM EDT SUN APR 27 2014

A LARGE AND SLOW MOVING LOW PRESSURE SYSTEM IS EXPECTED TO GRADUALLY
MOVE FROM THE PLAINS INTO THE GREAT LAKES REGION BY LATE NEXT WEEK.
THIS LOW WILL KEEP THE WEATHER UNSETTLED FOR MOST OF THIS UPCOMING
WEEK.

&&

.NEAR TERM /REST OF TODAY/...
ISSUED AT 1015 AM EDT SUN APR 27 2014

FOR THE UPDATE...ADDED SOME HOURLY DETAIL TO THE POPS THIS AFTERNOON
AND ADDED LIKELY IN THE SOUTHWESTERN COUNTIES STARTING 22Z. OVERALL
FORECAST REMAINS MUCH THE SAME WITH INCREASING THUNDER CHANCES LATE
THIS AFTERNOON/EVENING WITH THE HIGHEST POPS IN THE SOUTHWEST.
SLIGHTLY GUSTY WINDS /20 TO 25 KTS/ THROUGH THE DAY AND HIGHS
STILL IN THE UPPER 60S NORTH TO MIDDLE 70S SOUTH. PREVIOUS
DISCUSSION FOLLOWS...

CONVECTION MAY DEVELOP LATER THIS AFTERNOON ALONG FRONTAL ZONE OFF
TO THE SOUTHWEST...HOWEVER WHATEVER FORMS WILL BE FIGHTING THE UPPER
RIDGE AND DRY LOW LEVEL FLOW. WILL KEEP SOME POPS GOING OVER THE
ABOUT THE SOUTHWEST HALF OF THE AREA FOR THE MID TO LATE AFTERNOON
HOURS.

LOW LEVEL THICKNESSES SUGGEST THE GFS MOS HIGHS TODAY MAY BE A
LITTLE WARM OVER THE SOUTHWEST TODAY. WILL NUDGE THE GUIDANCE DOWN
ABOUT A CATEGORY IN THOSE AREAS.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
ISSUED AT 304 AM EDT SUN APR 27 2014

MODEL DATA SUGGEST A LARGE UPPER LOW WILL GRADUALLY SHIFT NORTHEAST
FROM THE PLAINS INTO THE MIDWEST DURING THIS PERIOD...KEEPING THE
WEATHER UNSETTLED.

APPEARS THE FIRST OF SEVERAL WAVES ROTATING AROUND APPROACHING UPPER
LOW WILL MOVE THROUGH THE AREA TONIGHT. WILL GO WITH HIGH POPS ALL
AREAS. LAPSE RATES SUGGEST SOME HAIL POSSIBLE WITH ANY STRONGER
CELLS THAT DEVELOP TONIGHT...ALTHOUGH DEEP LAYER SHEAR LOOKS RATHER
WEAK.

AT THIS POINT...THE BEST CHANCES FOR SEVERE STORMS DURING THIS
PERIOD APPEAR TO BE MONDAY AFTERNOON AND NIGHT AS A MID LEVEL JET
MAX NOSES NORTHEAST INTO THE OHIO VALLEY...COMBINED WITH THE
APPROACH OF AN ARCING SURFACE COLD FRONT/OCCLUSION...AND STEEP LAPSE
RATES MOVING IN FROM THE WEST. IT STILL APPEARS THE CORE OF THE MID
LEVEL JET WILL REMAIN WELL OFF TO THE SOUTH/SOUTHWEST OF THE
FORECAST AREA...WHERE DEEP SHEAR WILL BE MAXIMIZED. WILL KEEP HIGH
POPS GOING THROUGH MONDAY NIGHT.

BY TUESDAY AND TUESDAY NIGHT...MODEL DATA SUGGEST DRIER AIR WRAPPING
AROUND THE UPPER LOW WILL MOVE INTO THE AREA. WILL CUT BACK POPS
INTO THE CHANCE CATEGORY AT THOSE TIMES. LAPSE RATES REMAIN QUITE
STEEP FOR CONVECTION INTO TUESDAY UNDER THE DRY SLOT...HOWEVER
BETTER SHEAR PUSHES OFF TO THE EAST WITH TIME.

BASED OFF ON PROGGED LOW LEVEL THICKNESSES...THE GFS MOS HIGHS FOR
MONDAY AND TUESDAY LOOK TOO WARM. IF SKIES CAN CLEAR OUT
SUFFICIENTLY ON MONDAY IN THE WAKE OF TONIGHT/S WAVE AND UNDER THE
DRY SLOT ON TUESDAY...THE GFS MOS HIGHS ARE ATTAINABLE...BUT WILL
TAKE MORE OF A CONSERVATIVE APPROACH TO THE HIGHS FOR NOW.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
ISSUED AT 325 AM EDT SUN APR 27 2014

A LARGE UPPER LOW OVER THE UPPER MIDWEST AND SURFACE LOW OVER THE
GREAT LAKES WILL CONTINUE TO DOMINATE OUR WEATHER AS THEY BOTH MOVE
SLOWLY TO THE NORTHEAST.  GFS MODEL INDICATES CAPES OF 200 TO 400
J/KG ACROSS OUR NORTHEAST WEDNESDAY...THUS WILL CONTINUE MENTION OF
ISOLATED THUNDER FROM INDY AND NORTHEASTWARD WEDNESDAY.
OTHERWISE...MODEL CAPES 100 J/KG OR LESS REST OF THE LONG TERM AND
WILL DROP ALL MENTION OF THUNDER AFTER WEDNESDAY.

MOSTLY CLOUDY AND COOL CONDITIONS WILL BE THE RULE DURING THIS
PERIOD WITH LOW CHANCES OF SHOWERS DURING THE DAY AND A FEW
SPRINKLES AT NIGHT. WENT CLOSE TO A MOS BLEND OF TEMPERATURES FOR
HIGHS AND SLIGHTLY ABOVE A MOS BLEND FOR LOWS AS CLOUDS COULD HOLD
MINS UP SLIGHTLY AT NIGHT.

&&

.AVIATION /DISCUSSION FOR 271200Z TAF ISSUANCE/...

ISSUED AT 1017 AM EDT SUN APR 27 2014

1415Z UPDATE...ONLY MADE SOME MINOR ADJUSTMENTS TO THE WINDS.
OTHERWISE NO OTHER CHANGES WERE MADE AT THIS TIME. PREVIOUS
DISCUSSION FOLLOWS.

MOSTLY VFR THROUGH THE FIRST 12 TO 15 HOURS OF THE TAF PERIOD...THEN
BECOMING MVFR CEILINGS WITH NUMEROUS SHOWERS AND SCATTERED
THUNDERSTORMS OVERNIGHT SUNDAY.

STRONG LOW PRESSURE OVER THE CENTRAL PLAINS WILL TRACK TO THE UPPER
MIDWEST DURING THE NEXT 24 HOURS.  HIGH PRESSURE WAS CENTERED NORTH
OF THE GREAT LAKES.

FOR TODAY THERE WILL BE INCREASING MID/HIGH CLOUDS ALONG WITH
SCATTERED CU.  SCATTERED SHOWERS AND THUNDERSTORMS WILL SPREAD INTO
SOUTHWEST SECTIONS BY 22Z AND MOST AREAS 01Z-02Z. THIS WILL BE
FOLLOWED BY ANOTHER WAVE OF SHOWERS AND THUNDERSTORMS LATER TONIGHT.
EVEN WITH THE SHOWERS AND THUNDERSTORMS...MODEL SOUNDINGS INDICATE
MOSTLY VFR CONDITIONS THROUGH EVENING...THEN MVFR CONDITIONS AFTER
THAT.

EAST WINDS UP TO 15 KNOTS WILL BE THE RULE TODAY AND EARLY TONIGHT
AS A STRONG PRESSURE GRADIENT WILL BE ACROSS OUR REGION.  GUSTS UP
TO 25 KNOTS ARE POSSIBLE SOME AREAS LATER TODAY AND TONIGHT.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...JAS
NEAR TERM...JAS
SHORT TERM...JAS
LONG TERM....JH
AVIATION...SMF/JH

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON TWITTER AND YOUTUBE AT:
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Apr 27, 4:33 AM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
533 AM EDT SUN APR 27 2014

INZ021-031-038>042-048-049-056-057-065-281000-
CARROLL-HOWARD-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-HANCOCK-
HENRY-SHELBY-RUSH-DECATUR-
533 AM EDT SUN APR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: THUNDERSTORM ACTIVITY IS POSSIBLE TONIGHT. SEVERE STORMS
ARE NOT EXPECTED AT THIS TIME.

HAZARDS: CLOUD TO GROUND LIGHTNING.

TIMING: THUNDERSTORM ACTIVITY POSSIBLE AFTER 800 PM EDT.

DISCUSSION: A LARGE AND SLOW MOVING LOW PRESSURE SYSTEM WILL BEGIN
MOVING TOWARDS CENTRAL INDIANA BY TONIGHT...RESULTING IN THE
POTENTIAL FOR SCATTERED THUNDERSTORM ACTIVITY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

OUTLOOK: THUNDERSTORM ACTIVITY IS POSSIBLE FROM MONDAY THROUGH
WEDNESDAY. SEVERE STORMS ARE POSSIBLE MONDAY AFTERNOON AND MONDAY
NIGHT. A SMALLER SEVERE THREAT EXISTS ON TUESDAY AS WELL. LOCALLY
HEAVY RAINFALL IS ALSO POSSIBLE ON MONDAY AND MONDAY NIGHT...WHICH
COULD LEAD TO FLOODING IN SOME AREAS.

DISCUSSION: A LARGE AND SLOW MOVING LOW PRESSURE SYSTEM WILL
BRING A PROLONGED PERIOD OF THUNDERSTORM CHANCES TO CENTRAL
INDIANA THROUGH WEDNESDAY. AS THE LOW PRESSURE SYSTEM GRADUALLY
WEAKENS WITH TIME...THE THREAT FOR THUNDERSTORMS WILL DIMINISH
AFTER WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SEVERE STORM SPOTTERS ARE ENCOURAGED TO MONITOR FUTURE WEATHER
TRENDS REGARDING THE SEVERE POTENTIAL ON MONDAY AND TUESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ028>030-035>037-043>047-051>055-060>064-067>072-281000-
WARREN-TIPPECANOE-CLINTON-FOUNTAIN-MONTGOMERY-BOONE-VERMILLION-
PARKE-PUTNAM-HENDRICKS-MARION-VIGO-CLAY-OWEN-MORGAN-JOHNSON-
SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-KNOX-DAVIESS-MARTIN-
LAWRENCE-JACKSON-JENNINGS-
533 AM EDT SUN APR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: THUNDERSTORM ACTIVITY IS POSSIBLE LATER THIS AFTERNOON
AND TONIGHT. ALTHOUGH SEVERE STORMS ARE NOT EXPECTED AT THIS
TIME...THE STRONGER STORMS MAY CONTAIN SMALL HAIL AND GUSTY WINDS.

HAZARDS: CLOUD TO GROUND LIGHTNING. SMALL HAIL AND GUSTY WINDS
ASSOCIATED WITH THUNDERSTORMS.

TIMING: THUNDERSTORM ACTIVITY POSSIBLE AFTER 300 PM EDT.

DISCUSSION: A LARGE AND SLOW MOVING LOW PRESSURE SYSTEM WILL BEGIN
MOVING TOWARDS CENTRAL INDIANA BY LATER THIS AFTERNOON AND
TONIGHT...RESULTING IN THE POTENTIAL FOR SCATTERED THUNDERSTORM
ACTIVITY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

OUTLOOK: THUNDERSTORM ACTIVITY IS POSSIBLE FROM MONDAY THROUGH
WEDNESDAY. SEVERE STORMS ARE POSSIBLE MONDAY AFTERNOON AND MONDAY
NIGHT. A SMALLER SEVERE THREAT EXISTS ON TUESDAY AS WELL. LOCALLY
HEAVY RAINFALL IS ALSO POSSIBLE ON MONDAY AND MONDAY NIGHT...WHICH
COULD LEAD TO FLOODING IN SOME AREAS.

DISCUSSION: A LARGE AND SLOW MOVING LOW PRESSURE SYSTEM WILL
BRING A PROLONGED PERIOD OF THUNDERSTORM CHANCES TO CENTRAL
INDIANA THROUGH WEDNESDAY. AS THE LOW PRESSURE SYSTEM GRADUALLY
WEAKENS WITH TIME...THE THREAT FOR THUNDERSTORMS WILL DIMINISH
AFTER WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SEVERE STORM SPOTTERS ARE ENCOURAGED TO MONITOR FUTURE WEATHER
TRENDS REGARDING THE SEVERE POTENTIAL ON MONDAY AND TUESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JAS

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 9:31 AM CDTRiver Flood WarningINDCrawford, Lawrence5 days
Apr 27, 9:31 AM CDTRiver Flood WarningINDCrawford, Lawrence5 days

Nearby

River Flood Warnings in Illinois, 2014River Flood Warnings in Indiana, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.